Homology, Homotopy and Applications

Volume 4 (2002)

Number 2

The Roos Festschrift volume

An algebraic model for homotopy fibers

Pages: 117 – 139

DOI: https://dx.doi.org/10.4310/HHA.2002.v4.n2.a6


Nicolas Dupont (Université de Lille, Villeneuve d’Ascq, France)

Kathryn Hess (Département de mathématiques, Ecole Polytechnique Fédérale de Lausanne, Switzerland)


Let $F$ be the homotopy fiber of a continuous map $f:X@>>>Y$, and let $R$ be a commutative, unitary ring. Given a morphism of chain Hopf algebras that models $(\Omega f)_{\sharp}:C_{*}(\Omega X;R)@>>>C_{*}(\Omega Y;R)$, we construct a cochain algebra that models $C^*(F;R)$. We explain how to simplify the model for certain large classes of maps $f$ and provide examples of the application of our model.


homotopy fiber, algebraic model, Adams-Hilton model

2010 Mathematics Subject Classification

55Pxx, 55T20, 55U15

Published 1 January 2002